MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, NATURAL
Catalog Number G123H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a tonsillectomy procedure and suture was used.The suture was used on the soft palate and the needle broke off and fell into the patient.The pieces of the needle were found and retrieved by cutting away additional tissue and retrieved with a needle holder.The procedure was completed with a like device.The current condition of the patient is reported as good condition.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested and the following was obtained: how was the broken needle retrieved from the patient? -it was retrieved by cutting away additional tissue and retrieved with a needle holder.Was the procedure completed successfully? yes.Was there any adverse consequence associated with the patient? - pt received additional anesthetics.Name of the procedure? tonsillectomy and adenoidectomy.Tissue on which used? soft palate.Lot number unknown.What is the patient¿s current health status and condition? health status is good/ condition is good.Device return status? - in route to facility.

Brand Name
GUT CHR UD 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9580431
Report Number2210968-2020-00300
Device Sequence Number374739
Product Code GAL
UDI-Device Identifier10705031037458
UDI-Public10705031037458
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberG123H
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date01/13/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;